Hail, White
- When
- August 3, 12:23 PM CST
- Where
- White County, Pangburn
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 35.430, -91.850
A large ridge of high pressure remained over the area on the 3rd. While very hot and dry conditions existed across the state, isolated showers and thunderstorms developed during the heat of the afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A large ridge of high pressure remained over the area on the 3rd. While very hot and dry conditions existed across the state, isolated showers and thunderstorms developed during the heat of the afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 3, 12:15 PM CST, 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 115 PM CDT SUN AUG 3 2008 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT THE HEAT ONCE AGAIN IS THE MAIN STORY. HOWEVER...WITH THE HEAT COMES ISOLATED CONVECTION. WITH HIGH TEMPERATURES ABOVE 100 AND PLENTY OF MOISTURE AROUND...ISOLATED CONVECTION WILL BE DEVELOP EASILY...ESPECIALLY WITH THE NUMEROUS OUTFLOW BOUNDARIES FROM THE AFTERNOON AND OVERNIGHT ACTIVITY. AREAL COVERAGE WILL REMAIN ISOLATED...SO NOT MUCH RELIEF FROM THE HEAT IS EXPECTED. WILL CONTINUE THE HEAT ADVISORY THROUGH TUESDAY...AS TEMPERATURES MONDAY WILL BE WITHIN A DEGREE OR TWO OF TODAY. READINGS WILL BE A FEW DEGREES COOLER ON TUESDAY...BUT STILL NEAR THE CENTURY MARK. THE FAR NORTHWEST COUNTIES MAY BE BELOW HEAT ADVISORY CRITERIA ON TUESDAY...BUT IT WILL STILL BE HOT SO WILL LEAVE ADVISORY AREA ALONE. THE RIDGE AXIS WILL BE OVER THE AREA MONDAY AND TUESDAY...SO DECIDED NOT TO INCLUDE SLIGHT CHANCES OVER THE AREA. IF ANYTHING DEVELOPS...IT WILL REMAIN VERY ISOLATED. THE RIDGE BEGINS TO MOVE INTO THE PLAINS ON WEDNESDAY...WITH NORTHWEST FLOW DEVELOPING OVER THE AREA. THIS WILL HELP BRING A FRONT INTO THE AREA...AND BRING SLIGHT CHANCES OF RAINFALL. TEMPERATURES WILL BE A LITTLE COOLER BECAUSE OF THIS BOUNDARY...BUT WILL STILL BE IN THE MID TO UPPER 90S. && .LONG TERM...THURSDAY THROUGH SUNDAY BY THE BEGINNING OF THE LONG TERM PERIODS...NOAM LONGWAVE PATTERN LOOKS TO BEGIN A TRANSITION. AS AN UPPER LOW DIVES SOUTHWARD FROM HUDSON BAY...THE ASSOCIATED TROUGHING WILL DIG SOUTHWEST AND PUSH THE RIDGE FURTHER AWAY FROM THE MID-SOUTH. A FRONTAL BOUNDARY WILL APPROACH NORTHERN ARKANSAS...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS BACK INTO THE FORECAST. RIDGING TO THE SOUTHWEST MAY ALLOW THE FRONT TO HANG UP SOMEWHERE OVER THE REGION DURING THE REMAINING PERIODS OF THE FORECAST. IF THIS SCENARIO PANS OUT...AREA COULD SEE SEVERAL ROUNDS OF SHOWERS/ STORMS. AND...TEMPERATURES ARE EXPECTED TO BE MUCH CLOSER TO SEASONAL AVERAGES...DUE TO INCREASED CLOUD COVER. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 76 100 77 98 / 20 0 0 0 CAMDEN AR 76 104 75 101 / 20 0 0 0 HARRISON AR 74 97 76 95 / 20 0 0 0 HOT SPRINGS AR 76 104 76 101 / 20 0 0 0 LITTLE ROCK AR 77 102 77 100 / 20 0 0 0 MONTICELLO AR 77 103 76 100 / 20 0 0 0 MOUNT IDA AR 75 105 76 101 / 20 0 0 0 MOUNTAIN HOME AR 74 98 75 96 / 20 0 0 0 NEWPORT AR 77 100 78 99 / 20 0 0 0 PINE BLUFF AR 78 103 77 100 / 20 0 0 0 RUSSELLVILLE AR 76 101 77 100 / 20 0 0 0 SEARCY AR 77 101 77 99 / 20 0 0 0 STUTTGART AR 78 102 78 100 / 20 0 0 0 && .LZK WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR ARKANSAS-BAXTER-BOONE- BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-DESHA- DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD- JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-MONROE- MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI- SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL. && SHORT TERM...58 / LONG TERM...57
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SAT AUG 3 2008 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SAT AUG 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT ANOTHER SCORCHER IS IN THE FORECAST AS UPPER LEVEL HIGH PRESSURE CONTINUES TO DOMINATE. HIGH TEMPERATURES ARE EXPECTED TO CLIMB WELL INTO THE 90S OVER THE NORTH AND PASS THE CENTURY MARK ELSEWHERE. THE COMBINATION OF THESE HIGH TEMPERATURES AND HIGH HUMIDITY WILL PRODUCE HEAT INDICES IN THE 105 TO 110 DEGREE RANGE. IN ADDITION...OVERNIGHT LOWS WILL NOT COOL OFF THAT MUCH AND WILL NOT BRING MUCH RELIEF FROM THE HEAT. AS SUCH...A HEAT ADVISORY REMAINS IN EFFECT FOR ALL OF ARKANSAS THROUGH TONIGHT AND BEYOND. REDUCE STRENUOUS ACTIVITY UNTIL LATE IN THE DAY IF AT ALL POSSIBLE AND REMAIN HYDRATED AT ALL TIMES. STRONG THUNDERSTORMS DEVELOPED SATURDAY AFTERNOON AND EVENING OVER PARTS OF SOUTHERN ARKANSAS WITH NUMEROUS REPORTS OF SEVERE WEATHER. THESE THUNDERSTORMS PRODUCED NUMEROUS OUTFLOW BOUNDARIES WHICH COULD INITIATE ADDITIONAL THUNDERSTORMS SUNDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY UPPER LEVEL HIGH PRESSURE WILL REMAIN PARKED OVER THE AREA THROUGH TUESDAY WITH THE DANGEROUS COMBINATION OF HIGH TEMPERATURES AND HUMIDITY CONTINUING. THE HEAT ADVISORY CURRENTLY IN EFFECT WILL CONTINUE THROUGH TUESDAY...AS HEAT INDEX VALUES WILL REMAIN IN THE 105 TO 110 DEGREE RANGE. SOME RELIEF IS SEEN TOWARDS THE MIDDLE TO THE END OF NEXT WEEK AS THE UPPER LEVEL RIDGE IS EXPECTED TO FLATTEN OUT SOMEWHAT. A FRONTAL BOUNDARY IS EXPECTED TO APPROACH NORTHERN ARKANSAS AROUND THURSDAY BUT WILL ONLY BRING A SLIGHT CHANCE OF RAIN WITH IT. WHILE RAINFALL WILL BE SCARCE...TEMPERATURES ARE EXPECTED TO RETURN TO NEAR NORMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 115 PM CDT SUN AUG 3 2008 ARZ024-033-031900- CLEBURNE-WHITE- 115 PM CDT SUN AUG 3 2008 ...SIGNIFICANT WEATHER ALERT FOR CLEBURNE AND WHITE COUNTIES UNTIL 200 PM CDT... AT 115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS...ONE NEAR PANGBURN...AND ONE NEAR ROMANCE. THE STORMS WERE MOVING SOUTH AT 7 MPH. SMALL HAIL...AND WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THESE STORMS. PEOPLE IN CLEBURNE AND WHITE COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. 57
The national radar mosaic for the moment the first event began.
9 hail, 4 thunderstorm wind. Local standard time, as filed.
Winds were estimated at 50 to 60 mph on Arkansas Highway 290.
A portion of the roof was blown off a dock at the Iron Mountain Marina on Lake DeGray.
A soybean crop was damaged. Trees and gardens were stripped of their leaves. Approximately 3 to 3 1/2 inches of rain fell.
Winds were estimated to be at least 60 mph.
Trees and power lines were reported down.
Hail fell near Toltec Mounds State Park.
Winds were estimated at 60 mph near Toltec Mounds State Park.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2008Every state in 2008This day in weather historyWarnings in Arkansas, August 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 125305, 125306, 125307, 125309, 125313, 125310, 125315, 125316, 130595, 125314, 125311, 125312, 130596.